Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

what is the side effect of inhaler?

Hi I am asthmatic and am taking a new inhaler now- called Formonide. I am 22 yrs old/F and have asthma since childhood. I had a attack 10 days back and then was given this inhaler. My asthma is better now but I have white patches and slight burning on my tongue and side of mouth since 2 days. I never had this before. Is it a bad effect of the inhaler and what should I do?
Asked On : Thu, 30 Jul 2009
Answers:  3 Views:  3186
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response

Thanks for writing to us.

You are having a fungal infection of your oral cavity due to improper use of the steroid inhaler. Maintaining a good oral hygiene with topical clotrimazole lotion will help in reducing your symptoms. Be careful to rinse your mouth everytime after you use the inhaler to avoid oral absorption of the steroid.

I hope this information has been both informative and helpful for you.


Dr. Praveen Tayal
Answered: Wed, 19 Oct 2011
I find this answer helpful
  User's Response
Hi, Thanks for your query, from your description of the problem we feel that it is most probably oral candidiasis, a fungal infection of the mouth. It is a complication that may occur when a inhaler which contains a steroid is used. To prevent this problem from recurring always rinse your mouth thoroughly with warm water after you use the inhaler. The treatment for oral candidiasis is simple, but you will need to see your doctor for a prescription for the medicine.
Answered: Thu, 6 Aug 2009
General & Family Physician Dr. K. P. V. Rao's  Response
Hi Fidel,
Your assumption of inhaler[Formonide] causing white patches on the tongue is correct---Formonide is a steroid inhaler to prevent asthma.Steroids inhalers are known to cause fungal infection in the oral cavity[oral thrush] if your resistance is low.You should have a balanced diet and vitamins to improve your resistance.For the white patches and burning sensation on your tongue consult your family physician---there is a treatment for oral thrush.
Answered: Mon, 28 Nov 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor